Alert archive / California / Red Flag Warnings in 2006

Red Flag Warning 10, NWS Phoenix, AZ

June 12, 2006Riverside County, San Bernardino County, California

NWS Phoenix, AZ issued this red flag warning at Jun 12, 2006, 5:04 AM PDT for Riverside County, San Bernardino County, California. It took effect at Jun 12, 2006, 11:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2006, 5:04 AM PDT (12:04 UTC)
In effect from
Jun 12, 2006, 11:00 AM PDT
Expired
Jun 12, 2006, 7:00 PM PDT
In force
8 hr
Issued by
NWS Phoenix, AZ

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 0.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2006-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2006-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPSR 121204
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
504 AM MST MON JUN 12 2006

CAZ230-122015-
/O.NEW.KPSR.FW.W.0010.060612T1800Z-060613T0200Z/
/O.NEW.KPSR.FW.A.0009.060613T1800Z-060614T0200Z/
JOSHUA TREE NATIONAL PARK-
504 AM PDT MON JUN 12 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT
THIS EVENING FOR JOSHUA TREE NATIONAL PARK DUE TO STRONG WINDS...
LOW RELATIVE HUMIDITY VALUES AND VERY HIGH FIRE DANGER...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR JOSHUA TREE NATIONAL PARK DUE TO STRONG
WINDS...LOW RELATIVE HUMIDITY VALUES AND VERY HIGH FIRE DANGER...

DISCUSSION...THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
RED FLAG WARNING FROM 11AM PDT UNTIL 7PM PDT TODAY AND A FIRE WEATHER
WATCH FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG
WINDS...LOW RELATIVE HUMIDITY VALUES AND VERY HIGH FIRE DANGER. A
LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE CALIFORNIA COAST TODAY
...WHILE A HIGH PRESSURE SYSTEM REMAINS CENTERED OVER NEW MEXICO. 20-
FOOT WINDS WILL INCREASE TODAY TO THE 15 TO 25 MPH RANGE...WITH GUSTS
UP TO 35 MPH...AS THE SYSTEMS MOVE TOWARDS EACH OTHER. MINIMUM RH
VALUES WILL DROP BELOW 15 PERCENT FOR MUCH OF THE DAY. THE STRONG
WINDS WILL SPREAD ACROSS ALL OF SOUTHEASTERN CALIFORNIA AND THE LOWER
COLORADO RIVER TUESDAY. THESE ELEMENTS WILL COMBINE TO CREATE
HAZARDOUS FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

AZZ131-CAZ231-232-122015-
/O.NEW.KPSR.FW.A.0009.060613T1800Z-060614T0200Z/
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
LOWER COLORADO RIVER VALLEY CA-
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
504 AM PDT MON JUN 12 2006 /504 AM MST MON JUN 12 2006/

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR IMPERIAL AND EASTERN RIVERSIDE COUNTIES...
AND THE LOWER COLORADO RIVER DUE TO STRONG WINDS...LOW RELATIVE
HUMIDITY VALUES AND VERY HIGH FIRE DANGER...

FIRE WEATHER ZONES INCLUDED IN THIS WATCH ARE CALIFORNIA FIRE 
WEATHER ZONES 231 AND 232...AND ARIZONA FIRE WEATHER ZONE 131.

DISCUSSION...THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A 
RED FLAG WATCH FOR STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND 
VERY HIGH FIRE DANGER WHICH IS IN EFFECT FROM 11 AM PDT/MST THROUGH
7 PM PDT/MST TUESDAY. A LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE
CALIFORNIA COAST TODAY AND TUESDAY...WHILE A HIGH PRESSURE SYSTEM
REMAINS CENTERED OVER NEW MEXICO. 20-FOOT WINDS WILL INCREASE TUESDAY
TO THE 15 TO 25 MPH RANGE...WITH GUSTS UP TO 35 MPH...AS THE SYSTEMS
MOVE TOWARDS EACH OTHER. MINIMUM RH VALUES WILL DROP BELOW 15 PERCENT
FOR MUCH OF THE DAY. THESE ELEMENTS WILL COMBINE TO CREATE HAZARDOUS
FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

INIGUEZ
2 follow-up statements
000 
WWUS85 KPSR 121214
RFWPSR

RED FLAG WARNING...UPDATED EXPIRATION TIME
NATIONAL WEATHER SERVICE PHOENIX AZ
514 AM MST MON JUN 12 2006

CAZ230-122300-
/O.NEW.KPSR.FW.W.0010.060612T1800Z-060613T0200Z/
/O.NEW.KPSR.FW.A.0009.060613T1800Z-060614T0200Z/
JOSHUA TREE NATIONAL PARK-
514 AM PDT MON JUN 12 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT
THIS EVENING FOR JOSHUA TREE NATIONAL PARK DUE TO STRONG WINDS...
LOW RELATIVE HUMIDITY VALUES AND VERY HIGH FIRE DANGER...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR JOSHUA TREE NATIONAL PARK DUE TO STRONG
WINDS...LOW RELATIVE HUMIDITY VALUES AND VERY HIGH FIRE DANGER...

DISCUSSION...THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
RED FLAG WARNING FROM 11AM PDT UNTIL 7PM PDT TODAY AND A FIRE WEATHER
WATCH FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG
WINDS...LOW RELATIVE HUMIDITY VALUES AND VERY HIGH FIRE DANGER. A
LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE CALIFORNIA COAST TODAY
...WHILE A HIGH PRESSURE SYSTEM REMAINS CENTERED OVER NEW MEXICO. 20-
FOOT WINDS WILL INCREASE TODAY TO THE 15 TO 25 MPH RANGE...WITH GUSTS
UP TO 35 MPH...AS THE SYSTEMS MOVE TOWARDS EACH OTHER. MINIMUM RH
VALUES WILL DROP BELOW 15 PERCENT FOR MUCH OF THE DAY. THE STRONG
WINDS WILL SPREAD ACROSS ALL OF SOUTHEASTERN CALIFORNIA AND THE LOWER
COLORADO RIVER TUESDAY. THESE ELEMENTS WILL COMBINE TO CREATE
HAZARDOUS FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

AZZ131-CAZ231-232-122300-
/O.NEW.KPSR.FW.A.0009.060613T1800Z-060614T0200Z/
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
LOWER COLORADO RIVER VALLEY CA-
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
514 AM PDT MON JUN 12 2006 /504 AM MST MON JUN 12 2006/

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR IMPERIAL AND EASTERN RIVERSIDE COUNTIES...
AND THE LOWER COLORADO RIVER DUE TO STRONG WINDS...LOW RELATIVE
HUMIDITY VALUES AND VERY HIGH FIRE DANGER...

FIRE WEATHER ZONES INCLUDED IN THIS WATCH ARE CALIFORNIA FIRE 
WEATHER ZONES 231 AND 232...AND ARIZONA FIRE WEATHER ZONE 131.

DISCUSSION...THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A 
RED FLAG WATCH FOR STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND 
VERY HIGH FIRE DANGER WHICH IS IN EFFECT FROM 11 AM PDT/MST THROUGH
7 PM PDT/MST TUESDAY. A LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE
CALIFORNIA COAST TODAY AND TUESDAY...WHILE A HIGH PRESSURE SYSTEM
REMAINS CENTERED OVER NEW MEXICO. 20-FOOT WINDS WILL INCREASE TUESDAY
TO THE 15 TO 25 MPH RANGE...WITH GUSTS UP TO 35 MPH...AS THE SYSTEMS
MOVE TOWARDS EACH OTHER. MINIMUM RH VALUES WILL DROP BELOW 15 PERCENT
FOR MUCH OF THE DAY. THESE ELEMENTS WILL COMBINE TO CREATE HAZARDOUS
FIRE WEATHER CONDITIONS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

INIGUEZ
000 
WWUS85 KPSR 122152
RFWPSR

RED FLAG WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
252 PM MST MON JUN 12 2006

CAZ230-130200-
/O.UPG.KPSR.FW.A.0009.060613T1800Z-060614T0200Z/
/O.NEW.KPSR.FW.W.0011.060613T2000Z-060614T0400Z/
/O.CON.KPSR.FW.W.0010.000000T0000Z-060613T0200Z/
JOSHUA TREE NATIONAL PARK-
252 PM PDT MON JUN 12 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES
AND VERY HIGH FIRE DANGER...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY...

FIRE WEATHER ZONES INCLUDED IN THE WARNING ARE CALIFORNIA FIRE
WEATHER ZONE 230.


DISCUSSION...THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY.
THIS SUPERSEDES THE FIRE WEATHER WATCH WHICH IS NO LONGER IN EFFECT.
A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING.

WINDS OVER SOUTHEAST CALIFORNIA EARLY THIS AFTERNOON HAVE BEEN SLOW
TO STRENGTHEN BUT GUSTS TO 35 MPH ARE ANTICIPATED TO BEGIN BY 4 PM.
MEANWHILE...SINGLE DIGIT HUMIDITIES WILL BE IN PLACE. THUS THE RED
FLAG WARNING REMAIS IN EFFECT.

AS THE SOUTHERN END OF A PACIFIC WEATHER SYSTEM MOVES THROUGH
CALIFORNIA AND INTO THE GREAT BASIN TUESDAY...SOUTHWEST WINDS OF 15
TO 25 MPH GUSTING TO 35 MPH WILL OCCUR DURING THE AFTERNOON AND
EVENING. HUMIDITIES WILL BE HIGHER TUESDAY COMPARED TO
TODAY...BUT WILL STILL BE RATHER LOW. THUS CRITICAL FIRE WEATHER
THRESHOLDS ARE EXPECTED DURING THE AFTERNOON AND EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

AZZ131-CAZ231-232-130600-
/O.UPG.KPSR.FW.A.0009.060613T1800Z-060614T0200Z/
/O.NEW.KPSR.FW.W.0011.060613T2200Z-060614T0400Z/
YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ-
LOWER COLORADO RIVER VALLEY CA-
IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY-
252 PM PDT MON JUN 12 2006 /252 PM MST MON JUN 12 2006/

...RED FLAG WARNING IN EFFECT FROM 3 PM MST /3 PM PDT/ TO 9 PM
MST /9 PM PDT/ TUESDAY FOR EXTREME SOUTHEAST CALIFORNIA AND THE 
LOWER COLORADO RIVER VALLEY DUE TO EXPECTED STRONG WINDS...LOW 
RELATIVE HUMIDITIES AND EXTREME FIRE DANGER...

FIRE WEATHER ZONES INCLUDED IN THE WARNING ARE ARIZONA FIRE WEATHER
ZONE 131 AND CALIFORNIA FIRE WEATHER ZONES 231 AND 232.

DISCUSSION...THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM MST /3 PM PDT/ TO 9
PM MST /9 PM PDT/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

AS THE SOUTHERN END OF A PACIFIC WEATHER SYSTEM MOVES THROUGH
CALIFORNIA AND INTO THE GREAT BASIN TUESDAY...STRONG SOUTH AND
SOUTHWEST WINDS WILL DEVELOP BY MID AFTERNOON WITH HUMIDITIES BELOW
15 PERCENT. THUS CRITICAL FIRE WEATHER THRESHOLDS ARE EXPECTED
DURING THE AFTERNOON AND EVENING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$


AJ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 11, 9:05 PM PDT, 7 hours 59 minutes earlier.

Area forecast discussion, Jun 11, 9:05 PM PDT, 7 hours 59 minutes before
AZZ020>028-CAZ030>033-121200-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
905 PM MST SUN JUN 11 2006

SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL GIVE CLEAR SKIES AND WARMER TEMPERATURES
THROUGH THE MIDDLE OF THE WEEK...WITH HOTTEST SOUTH-CENTRAL DESERTS
EXPECTED TO SURPASS THE 110 DEGREE MARK TUESDAY AND WEDNESDAY. A LOW
PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL GRADUALLY PUSH INTO
THE GREAT BASIN REGION TUESDAY AND WEDNESDAY. THIS WILL EVENTUALLY
RESULT IN LOWER DAYTIME TEMPERATURES BY THE END OF THE WEEK. IN
ADDITION...AS THE UPPER LOW PUSHES INLAND...WINDS WILL INCREASE
MONDAY AND TUESDAY...ESPECIALLY ACROSS SOUTHEAST CALIFORNIA AND FAR
SOUTHWEST ARIZONA.

&&

.SHORT TERM...
TONIGHT THROUGH WEDNESDAY...
UPPER LOW OFF CA COAST WITH AZ AHEAD OF THE SYSTEM AND UNDER VERY
DRY SWLY FLOW ALOFT. GOES PWAT IMAGERY THIS EVE HAS ALL OF AZ LESS
THAN ONE HALF INCH VALUES...AND SURFACE DEWPOINTS ARE IN THE LOW
TEENS TO MID 20S OVER THE AZ DESERTS...WITH SOMEWHAT HIGHER VALUES
ALONG THE LOWER CO RIVER...WHICH IS UNDER A MODERATE LOW LEVEL SLY
FLOW. CLEAR SKIES...AS SEEN IN IR IMAGERY...AND MOSTLY LIGHT WINDS
WILL PREVAIL REST OF TONIGHT. NO UPDATES NEEDED. REST OF FORECAST IS
FROM THE PREVIOUS DAY SHIFT.

WE ARE STILL ANTICIPATING A SIGNFICANT WARMING TREND THROUGH THE
MIDDLE OF THE WEEK ACROSS THE CWA...WITH THE HOTTEST DAYTIME
READINGS EXPECTED OVER THE LOWER DESERTS OF SCNTRL AZ. THIS WARMING
IS DUE TO BUILDING HEIGHTS/THICKNESSES EXPECTED OVER THE AREA AS
RIDGE PUMPS UP STRONGLY TO OUR E. 500MB HEIGHTS RISE TO NEAR 594 DM
BY TUESDAY AFTN/INTO WED OVER ERN AZ...WITH LOWER VALUES FURTHER W
CLOSER TO AN OFFSHORE UPPER LOW. PHX HEAT WATCH/WARNING SYSTEM
INDICATES THAT WE COULD GET CLOSE TO HEAT ADVISORY CRITERIA FOR
SCNTRL DESERTS TUESDAY. WILL LET MID SHIFT ISSUE THIS PRODUCT IF
NEED BE WITH LATER GUIDANCE IN HAND. CRITERIA NOT EXPECTED TO ME MET
OUT IN WRN CWA WITH LOWER TEMPS ANTICIPATED.

OFFSHORE UPPER LOW WILL MOVE INLAND BY TUESDAY...PROVIDING FOR A
TIGHTENING PRESSURE GRADIENT AND THE POSSIBILITY OF WINDY CONDITIONS
OVER ESPECIALLY WRN CWA MONDAY...BUT ESPECIALLY ON TUESDAY. LESS
WINDS ON TAP FOR WEDNESDAY.

&&

.LONG TERM...
WEDNESDAY NIGHT THROUGH SUNDAY...
LOOK FOR A CONTINUATION OF THE DRY WEATHER ACROSS ENTIRE CWA FOR THE
EXTENDED PERIOD...AS FLOW ALOFT GRADUALLY BECOMES MORE WESTERLY WITH
TIME. THE STRONG UPPER HIGH SHIFTS SOUTH IN RESPONSE TO THE
PROGRESSIVE SHORT WAVE THAT SWEEPS ACROSS ARIZONA. TIMING OF THIS
SYSTEM IS STILL UNCERTAIN...BUT WILL CALL FOR A GENERAL MODERATION
OF TEMPERATURES BY LATE IN THE WEEK. HEIGHTS DO NOT CHANGE
ALL THAT MUCH...AND WILL KEEP HIGH TEMPS WARMER THAN GFS ENSEMBLE
GUIDANCE. LATEST DGEX NOW CALLS FOR A BIGGER HEIGHT RISE BY FRIDAY
AFTERNOON...AND INTO NEXT WEEKEND FOR ANOTHER WARMING TREND.

&&

.FIRE WEATHER...
WINDS WILL BE STRONGER THE NEXT FEW DAYS...PRIMARILY OVER SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA. CRITICAL FIRE WEATHER THRESHOLDS
MAY BE REACHED IN JOSHUA TREE NATIONAL PARK MONDAY. A FIRE WEATHER
WATCH MAY BE NEEDED IN SOUTHEAST CALIFORNIA FOR TUESDAY AS SIMILAR
CONDITIONS ARE APT TO LAST LONGER. WINDS ARE NOT EXPECTED TO BE
QUITE AS STRONG IN ARIZONA...ESPECIALLY IN SOUTH-CENTRAL ARIZONA.
ON WEDNESDAY...BREEZY TO WINDY CONDITIONS ARE ANTICIPATED BUT
CONDITIONS ARE EXPECTED TO REMAIN BELOW CRITICAL FIRE WEATHER
THRESHOLDS.

&&

.AVIATION...
06Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE
DETAILED INFORMATION.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

11/ESTLE/SIPPLE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 5:04 AM PDTFire Weather WatchPSRImperial, Riverside, San Bernardino10 hr
Jun 12, 2:52 PM PDTRed Flag WarningPSRImperial, Riverside, San Bernardino30 hr

Nearby

Red Flag Warnings in California, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.